MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920513
Medical Device Problem Codes Break (1069); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the sheath would not separate when trying to peel back.The blue plastic section at the top then detached from one side of the sheath.The remaining parts of the peel away sheath were removed intact.The user used artery forceps to grip the end of the sheath that had broken and managed to separtate them.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The customer report of a peel-away sheath tab broken in use was able to be confirmed by the photo.The customer returned one safe-sheath for evaluation.The dilator was not returned.Visual inspection of the sheath confirmed that one of the sheath tabs fully separated from the rest of the sheath body.A portion of the sheath extrusion was still molded onto the separated tab.The point of separation occurred at the distal end of the tab.Microscopic examination confirmed the damage and revealed that the point of separation was not uniform.It was also noted that the peel-away sheath was completely split down the score lines.The sheath was wavy and deformed at the locations of separation.Per the dilator sheath product drawing, the total length of dilator should measure 8.50" with the hub assembly measuring 2.15".This means that the length of the component from the tip of the dilator to the sheath hub should be 6.35".The length of dilator tip that extends past the sheath should measure 1.34" +/- 0.30"; therefore, the length of the sheath body should measure between 4.71-5.31".The length of the sheath body measured 5.125", which is within the specifications per product drawing.Functional testing could not be performed due to the damage to the returned sheath.A device history record review was performed, and the following findings were identified: for material c-70013-003, two non-conformances were initiated for 13p21j0812 with regards to a peel-away sheath tearing incorrectly.These findings are relevant to this investigation.The instructions for use (ifu) provided with this kit states "introduce catheter through hemostasis valve/sheath and advance to desired position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tearing incorrectly was confirmed by a complaint investigation of the returned sample.The returned sheath did not separate along the score lines as intended.Based on the sample returned and the fact that the sheath is a purchased component, this is likely a supplier issue.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16546970
Report Number9680794-2023-00154
Device Sequence Number17653051
Product Code MSD
UDI-Device Identifier30801902195518
UDI-Public30801902195518
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Model NumberIPN920513
Device Catalogue NumberCS-15282-VSP
Device Lot Number13F22E0091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown